MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
NV-6-20-HELIX |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/01/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that the concerto coil prematurely detached and experienced resistance in the distal part of the microcatheter.The patient was undergoing treatment for coil embolization.The patient's blood flow was normal, and their vessel tortuosity was mod erate.It was reported that while advancing the coil through the microcatheter and ~2/3 of the coils placed in the target vessel the coil prematurely detached from the pusher.When trying to push the coil further it would no longer advance.The microcatheter was pulled out and they tried to push the coil through the diagnostic catheter, but the coil adhered to the catheter and would not advance.Eventually the catheter was pulled out altogether pulling the coil out with it and access was lost.The coil was removed from the patient.There was no damage to the catheter.The pushwire was not bent or broken.There had been no friction/difficulty during delivery, and the physician did not reposition the coil.No detachment attempts had been made, the physician did not rotate the delivery pusher during the procedure, and a continuous flush was not administered. the patient did not experience any injury, symptoms, or additional medical/surgical intervention.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a preloud merit 6f sheath, codis tempo aqua c2 guide catheter, and terumo progreat 2.7 microcatheter.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
Additional information received reported the cause of the premature detachment was unknown.The coil pushed out of the introducer sheath smoothly.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.